MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE SYNC 9-10MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIOSURE SYNC 9-10MM TIBIAL FIXATION; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202746
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction; after the tendon implantation, the tibial end was fixed.After confirming that the tendons were not twisted or crossed in the tibial tunnel, the tendons were pulled in pairs and tied at 10cm away from the tunnel entrance.The upper coils of the biosure tensioner were pulled in line with the tibial tunnel, and the biosure dilator 9-10mm was inserted into the middle of the tendons to separate them and squeeze them to the tunnel wall.Continue inserting the dilator to the depth limiter above the tibial tunnel opening to touch the cortex.The guide wire was inserted into the middle channel of the puller, place the fixed wing of the biosure sync tibial fixation on the biosure inserter, and insert the fixed wing into the tibial canal through the guide wire.The fixed wing was found to be broken when entering the third of the way, and the fixed wing was removed.The procedure was completed using a back-up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11, h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification, found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed that it is not in its original packaging.One of the wings is fractured off the hub.There is biological debris on the returned device.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specification, found that the storage requirements, material specifications, and applicable tests were appropriately specified.A material certificate of analysis was required for the raw material.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
BIOSURE SYNC 9-10MM TIBIAL FIXATION
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21954567
Report Number1219602-2025-01043
Device Sequence Number8548175
Product Code MBI
UDI-Device Identifier03596010648990
UDI-Public3596010648990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202746
Device Lot Number51034224
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer06/05/2025
06/11/2025
11/11/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/06/2025
06/16/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown